MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using bd cathena safety iv catheter with bd multiguard technology blood could not be drawn from the catheter.The following information was provided by the initial reporter: what was the level of harm?: harm or clinically serious adverse event multiple peripheral iv's in place each iv catheter was a style that reduces backflow of blood with small white stoppers in the hub.Were unable to draw a vbg either by venipuncture (physiology of pt) or from iv catheter sites.The patient had a clinical deterioration of which we could not monitor point of care blood work.Who was affected? patient.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd cathena safety iv catheter with bd multiguard technology blood could not be drawn from the catheter.The following information was provided by the initial reporter: what was the level of harm?: harm or clinically serious adverse event.Multiple peripheral iv's in place each iv catheter was a style that reduces backflow of blood with small white stoppers in the hub.Were unable to draw a vbg either by venipuncture (physiology of pt) or from iv catheter sites.The patient had a clinical deterioration of which we could not monitor point of care blood work.Who was affected? patient.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.H3 other text : see h.10.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13877735
Report Number8041187-2022-00145
Device Sequence Number11941228
Product Code FOZ
UDI-Device Identifier00382903868018
UDI-Public00382903868018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number386801
Device Catalogue Number386801
Device Lot Number9165828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown